Greetings from Clan of the Red Band
This is the Clan newsletter #5
In this issue we will look at…..
Medications and there side effects.
Some medications we may have to take to help with one thing may cause other issues called side effects. Different medications will have different side effects. Sometimes the side effects from a medication can be worse than what it treats.
If you find that after starting a new medication you start having other issues that you didn’t have before you should talk to your Dr. You can also look up side effects for the medication you are taking online to figure out if the new medication are causing the issues.
You shouldn’t just stop taking your medication on your own. You should talk to your Dr first to let them know what is going on with the new medication and that you are having issues. Some times they may adjust your medication and the side effects may go away over time. some times they may prescribe another medication to take to deal with the side effects of the other medication.
I have had to deal with different side effects from medications that I have taken. One medication my Dr changed to a lower dosage after I talked to him about the issues I was having after starting the new medication. My hands were shaking uncontrollably after I started taking a new prescription. After I told my Dr about how bad my hands were shaking when I tried to do anything he reduced the dosage of the medication and now I only have occasional minor shaking of the hands.
Another medication I was on before was making me see and hear things that weren’t there. After I told my Dr about the issues with seeing and hearing stuff that wasn’t there he took me off the medication and started me on another medication instead that didn’t have that side effect.
One of the first medications I was on my Dr at the time upped the dosage on it and I was having bad side effects from it. I tried and tried to get in touch with my Dr at that time but they wouldn’t return my calls or see me. I finally tried to stop taking the medication and it was even worse than when I was on the medication so I started taking it again. I eventually saw a different Dr and told them what was going on and they reduced the dosage back down to what I had been taking before.
Just remember to to talk to your Dr and keep them informed of any issues you have with your medication. In an emergency situation you may have to visit an emergency room if you have a bad reaction to a medication. They may take you off that medication and you will need to follow up with your Dr telling them what happened when you took the medication that they prescribed.
Also when you get a new prescription you should find out any side effects that it may have so that if you start having a side effect from the medication you can contact your Dr if you start having issues from the medication. You can also talk to your Dr or pharmacist about the new prescription beforehand about any potential side effects you may have with it and find out what to do if you do have a side effect from it.
As always you are in my prayers